Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 38, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 19, 2018, 1:48 PM MDT. It took effect at May 19, 2018, 11:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2018, 1:48 PM MDT (19:48 UTC)
- In effect from
- May 19, 2018, 11:00 PM MDT
- Expired
- May 20, 2018, 8:58 AM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
229 WWUS75 KABQ 191948 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 148 PM MDT Sat May 19 2018 NMZ518-519-201200- /O.NEW.KABQ.WI.Y.0038.180520T0500Z-180520T1200Z/ Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- 148 PM MDT Sat May 19 2018 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM MDT SUNDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 11 PM this evening to 6 AM MDT Sunday. * LOCATION...Santa Fe Metro Area as well the Middle Rio Grande Valley, including the Albuquerque Metro Area. * WINDS...East to southeast 25 to 40 mph with gusts to around 45 or 50 mph. These strongest winds are most likely between Interstate 25 and the foothills of the Sandia and Manzano mountains. Winds in the Albuquerque Metro west of the Rio Grande to the West Mesa are not expected to be quite as strong. * TIMING...Strong and gusty winds are expected to develop late this evening and persist through early Sunday morning before diminishing. * VISIBILITY...Locally reduced to 3 to 5 miles in blowing dust. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
2 follow-up statements
966 WWUS75 KABQ 200938 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 338 AM MDT Sun May 20 2018 NMZ518-519-201600- /O.EXT.KABQ.WI.Y.0038.000000T0000Z-180520T1600Z/ Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- 338 AM MDT Sun May 20 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM MDT THIS MORNING... * LOCATION...Santa Fe Metro Area as well the Middle Rio Grande Valley, including the Albuquerque Metro Area. * WINDS...East to southeast 25 to 35 mph with gusts around 45 or 50 mph. The strongest winds will be favored between Interstate 25 and the foothills of the Sandia and Manzano Mountains. * TIMING...Strong and gusty winds will continue through daybreak before gradually weakening below advisory criteria. * VISIBILITY...Widespread visibility restrictions are not expected at this time. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ DPorter
237 WWUS75 KABQ 201458 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 858 AM MDT Sun May 20 2018 NMZ518-519-201600- /O.CAN.KABQ.WI.Y.0038.000000T0000Z-180520T1600Z/ Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- 858 AM MDT Sun May 20 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Winds have begun to taper off this morning therefore the wind advisory has been cancelled. Wind gusts near 40 mph are still possible in a couple gap wind prone areas through mid to late morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 19, 11:32 AM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 19, 11:32 AM MDT, 2 hours 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1132 AM MDT Sat May 19 2018 .AVIATION... 18Z TAF CYCLE Existing MVFR cigs over ne NM have been slower to erode as of 17Z but still expected to dissipate/improve by 19Z, thanks to the surface boundary pushing much farther south and west, to near KCQC and KROW. Increasing instability along with another round of convection over se CO and OK/TX panhandle will allow for isold to sct showers and tstms to develop over ne NM aft 21Z where a few strong to svr storms with large hail and wnd gusts to 50kt are possible. A reinforcing surge of moisture from this convection will track south and west over ern NM aft 00Z, triggering showers and tstms along it's path. This boundary to push into the RGV around 03Z-06Z with gusts to around 40kt at KABQ, and areas of MVFR to IFR cigs developing from the east slopes of the central mt chain ewd obscuring terrain. Btwn 19/21Z-20/02Z over the RGV wwd, virga may develop, with gusty variable winds. && .PREV DISCUSSION...913 AM MDT Sat May 19 2018... .UPDATE... SPC has outlooked far ne NM with a slight risk for later today/ this evening. Increased areal coverage of pops in the northeast for this afternoon, as well as for the evening. Also spread pops farther south and west for tonight given the latest NAM12 and other models, which show a more sustained east wind into the RGV and more widespread instability tonight. Updated ZFP already transmitted. && .PREV DISCUSSION...611 AM MDT Sat May 19 2018... .UPDATE... Will update the forecast shortly to significantly increase cloud cover across the northeast plains of NM during the morning hours. Based on the latest HRRR, this cloud deck will gradually break up from west to east during the mid- to late morning hours. DPorter && .PREV DISCUSSION...338 AM MDT Sat May 19 2018... .SYNOPSIS... Mostly sunny skies along with high temperatures similar to Friday's readings are on tap today. A relatively strong backdoor cold front will move into eastern New Mexico this afternoon and evening, pushing west and south overnight. Cooler air along with Gulf moisture will move in behind the front Sunday and Monday, especially east. Gusty east canyon winds will likely develop into the Rio Grande Valley tonight, continuing through Monday morning. Chances for showers and thunderstorms increase Monday across central and eastern NM, while isolated showers or thunderstorms with little to no measurable rain and gusty winds prevail west. && .DISCUSSION... As a weak upper level trough deepens over OR and CA today, the flow aloft over NM will transition to swly. Meanwhile at the surface, a backdoor cold front in eastern CO is poised to drop south into northeast NM this afternoon. This front will push south and west overnight, resulting in gusty east canyon winds into the RGV. Models agree that a reinforcing shot of cooler air will continue the east winds and cooler conditons during the day Sunday and into Sunday night. Latest model runs are more stable Sunday afternoon and evening, limiting shower and thunderstorm chances to mainly the central mountain chain. Gulf moisture increases markedly (PWATS approaching 1.0 inch from the RGV east) Sunday night and Monday, setting the stage for increasing shower and thunderstorm chances Monday afternoon and Monday night, especially east. A few of these storms could be strong to severe over eastern NM with sufficient effective bulk sheer values forecast. Main convective limiter Monday will be the upslope stratus keeping things quite stable until the late afternoon. Thunderstorm chances continue across eastern NM Tuesday while drier air moves into western and central areas. Dry air moves in across western and central NM Wednesday while showers and thunderstorms remain possible east. GFS and ECMWF start to differ Thursday and beyond. The overall synoptic pattern is similar in each model with the main differences being the strength and placement of a northern stream trough over the Northern Plains and a closed low in the EPAC. GFS solution would result in better chances for thunderstorms over eastern NM toward the end of the work week while the ECWMF would mean more dry. Upshot is that we're finally discussing Gulf moisture and precipitation chances. 33 && .FIRE WEATHER... Even though winds will be lighter across NM today, limiting the potential for critical fire weather conditions, a dry and unstable air mass will remain in place for most areas. In fact, minimum RH values will range from 3 to 8 percent for locales along/south of McKinley to Santa Fe and Curry Counties. A backdoor cold front is forecast to bring increased moisture to the eastern plains of NM Saturday evening/overnight. Strong gusty winds are likely in the wake of the boundary, and it will likely push into the Rio Grande Valley, resulting in gap winds during the morning hours of Sunday. Precipitation chances, along with the potential for wetting rains, will increase along/east of the central mountains on Sunday. This unsettled pattern will persist through Tue as an upper level storm system traverses the Great Basin. Low-level moisture will likely slosh back and forth between the Continental Divide and Rio Grande Valley during this time. Based on local rules of thumb, this area will be favored for a mix of wet/dry storms. Drier activity will be capable of gusty and erratic winds. In addition, a brief period of LAL=6 will be possible on Monday from the San Mateo Mtns to north central NM. Meanwhile, Haines of 6 will be favored for areas along/ west of the Continental Divide. A drier regime is forecast for the middle part of next week, although precipitation chances will not be erased in the eastern plains. There is potential for another backdoor front late in the week; however, there are significant differences in the numerical guidance. DPorter && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 19, 10:26 AM MDT, 3 hours 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Albuquerque NM 1026 AM MDT Sat May 19 2018 NMZ501>540-201630- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 1026 AM MDT Sat May 19 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms late this afternoon and evening over far northeastern NM where large hail and damaging winds are possible. A strong back door cold front will slide south and west through eastern NM this evening and into the Rio Grande Valley around midnight. Gusty east canyon winds are expected to produce wind gusts up to 50 mph below gap wind prone areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday The above mentioned backdoor cold front will increase chances for afternoon showers and thunderstorms Monday and Tuesday, especially east. A few strong to severe storms are possible in the southeast half of the state Monday afternoon into Monday night. Western New Mexico will likely see isolated dry thunderstorms with gusty winds and little in the way of measurable rainfall Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required after 3 pm today for parts of Colfax and Union counties due to the potential for severe storms. Guyer
In the hours before
Special weather statement, May 19, 1:22 PM MDT, 26 minutes before
Special Weather Statement National Weather Service Albuquerque NM 122 PM MDT SAT MAY 19 2018 NMZ515-528-529-192000- Far Northeast Highlands-Northeast Highlands-East Slopes Sangre de Cristo Mountains- 122 PM MDT SAT MAY 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL AND SOUTH CENTRAL MORA COUNTIES UNTIL 200 PM MDT... At 122 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Sapello, or 12 miles southeast of Mora, moving northeast at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Watrous, Valmora and Golondrinas. This includes Interstate 25 between Mile Markers 365 and 374. Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3572 10516 3588 10529 3608 10504 3583 10484 TIME...MOT...LOC 1922Z 234DEG 13KT 3585 10516 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:22 PM MDT | Special Weather Statement | ABQ | Mora | 38 min |
| May 19, 2:04 PM MDT | Special Weather Statement | ABQ | Colfax | 26 min |
| May 19, 3:46 PM MDT | Special Weather Statement | ABQ | Colfax | 29 min |
| May 19, 4:02 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 58 min |
| May 19, 4:12 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, San Miguel | 63 min |
| May 19, 4:43 PM MDT | Special Weather Statement | ABQ | Guadalupe | 32 min |
| May 19, 5:01 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 44 min |
| May 19, 5:13 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 24 min |
| May 19, 5:16 PM MDT | Special Weather Statement | ABQ | Guadalupe | 29 min |
| May 19, 5:20 PM MDT | Tornado Warning | ABQ | Harding, San Miguel | 14 min |
| May 19, 5:49 PM MDT | Special Weather Statement | ABQ | Harding, Union | 41 min |
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.